Pennsylvania, 2003

High Wind in Pennsylvania, November 18, 2003

November 18, 2003 · NWS PBZ · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Nov 18, 4:20 PM EST, 5 hours 40 minutes earlier.

Area forecast discussion, Nov 18, 4:20 PM EST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
420 PM EST TUE NOV 18 2003

IN SHORT-TERM...LATEST GFS AND ETA RUNS SHOW LITTLE CHANGE IN TIMING
OF STRONG FRONTAL SYSTEM MOVEMENT THROUGH THE UPPER OHIO VALLEY
TONIGHT AND WEDNESDAY.

EVENING FORECAST WILL CONTINUE TO FEATURE MENTION OF A FLOOD WATCH
FROM HEAVY RAIN...MAINLY LATE TONIGHT INTO MIDDAY WEDNESDAY. FOR
RAIN AMOUNTS WENT WITH A BLEND OF 12Z GFS AND 18Z ETA AND LATEST HPC
GUIDANCE...GENERALLY 1.5 INCHES LATE TONIGHT INTO EARLY WEDNESDAY
AFTERNOON. IF THERE IS WIDESPREAD RAIN AMOUNTS OVER 2
INCHES...LARGER RIVERS CAN ALSO FLOOD. SEE LATEST FLOOD WATCH AND
RIVER FLOOD POTENTIAL STATEMENTS.

OTHER FEATURE WILL BE WIND TONIGHT. WITH SPEEDS NEAR 50 MPH JUST
ABOVE THE SURFACE...MADE IT AT LEAST BREEZY OVER THE LOWER
ELEVATIONS AND WINDY WITH GUSTS TO 40 MPH NEAR THE APPALACHIAN
RIDGES. SOUTHEAST DIRECTION IS ALSO FAVORABLE FOR HIGH WIND GUSTS
DOWNSLOPE FROM MORGANTOWN WV TO LATROBE...INDIANA...AND DUBOIS
AIRPORT IN PA.

AFTER THAT...GFS AND ETA STILL HINT AT UPPER TROUGH CLOSING OFF INTO
A CLOSED LOW ALONG THE EAST COAST. THIS COULD SPIN SOME SHOWERS BACK
ACROSS THE APPALACHIAN MOUNTAINS THURSDAY INTO FRIDAY...SO A SMALL
CHANCE INDICATED THERE FOR THEN.

REST OF FORECAST WILL BE GENERALLY DRY...EXCEPT FOR A CHANCE OF
SHOWERS MONDAY WITH THE PASSAGE OF A WEAK FRONT.

FORECASTED TEMPERATURES NEAR GUIDANCE. ...GIORDANO

.PBZ...
MD...FLOOD WATCH FROM 1000 PM EST TUESDAY UNTIL 1000 PM EST WEDNESDAY
FOR ZONE MDZ001.

OH...FLOOD WATCH FROM 1000 PM EST TUESDAY UNTIL 1000 PM EST WEDNESDAY
FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.

PA...FLOOD WATCH FROM 1000 PM EST TUESDAY UNTIL 1000 PM EST WEDNESDAY
FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032.

WV...FLOOD WATCH FROM 1000 PM EST TUESDAY UNTIL 1000 PM EST WEDNESDAY
FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041.

LAG
Hazardous weather outlook, Nov 18, 5:10 AM EST, 16 hours 50 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-181200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
510 AM EST TUE NOV 18 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT APPROACHING
FROM THE WEST WILL SPREAD RAIN INTO THE AREA MAINLY DURING TUESDAY
AFTERNOON AND EVENING. HEAVY RAIN...STRONG WINDS AND THUNDERSTORMS
ARE POSSIBLE TUESDAY EVENING AND ON INTO WEDNESDAY. A FLOOD WATCH IS
IN EFFECT FROM 10 PM TUESDAY UNTIL 10 PM WEDNESDAY FOR THE ENTIRE
AREA.

.DAYS TWO THROUGH SEVEN...

HEAVY RAIN FROM THE SLOW MOVING COLD FRONT WILL CONTINUE DURING THE
DAY ON WEDNESDAY. THEREFORE THE FLOOD WATCH CONTINUES IN EFFECT
UNTIL 10 PM WEDNESDAY.

RISES ALONG AREA RIVERS ARE ALSO POSSIBLE ON THURSDAY. STAY TUNED
FOR UPDATES AND A POSSIBLE RIVER FLOOD WATCH.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TUESDAY EVENING THROUGH THURSDAY.

Event by event

1 high wind. Local standard time, as filed.

High Wind, Westmoreland

When
November 18, 10:00 PM EST to 10:15 PM EST
Where
Westmoreland forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
EMERGENCY MANAGER

Trees and power lines down south of Latrobe.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, November 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5371333.